I am 26 years old and was diagnosed with RA approximately 4 years ago although I had first shown symptoms at least 7 years ago. On being diagnosed, I was put on methotrexate. I am still taken this (12.5mg) in combination with etanercept.
I have for the past year or so been suffering from an inability to find words and finish sentences. my boyfriend describes me as "crashing" like a computer as I can no longer do two things at once and will often go silent trying to think of what I was saying/doing. I also find it very difficult to concentrate on conversations and can rarely recall what people have said to me only a few minutes earlier. At work, I always have to write instructions down. This hasnt up to now concerned me as I put it down to tiredness. However, I am now wondering if it has anything to do with the drugs I am on or the RA. I have had a couple of irregular blood tests which show a calcium/vitamin d deficiency (in all th years I have had RA, this is the first time this has shown up). These have lead me to do some research on the symptoms, which has directed me to some websites suggesting other people with arthritis suffered from the same symptoms. Please could someone tell me that I am not going mad and also if this is set to get worse over time. Is it something I should mention to the doctor when I go next week to discuss the blood tests? I do not want to make a mountain out of a molehill.
I would discuss it when you go to the dr because one never knows..... but I don't think it is an RA symptom or from the RA meds.
I have been on methotrexate for over 20 years and also have been on etanercept (enbrel) but now am only on methotrexate, celebrex and infusions of rituxan every 6 months. I read about all the adverse reactions of all the meds I take and these have never been associated with either of your meds.
it could be the vitamin d and calcium deficiencies. best of luck to you.
I also have had RA for the past 13 years and have been on methotrexate, pixican and folic acid for the past two years. My pain have vanished but I have noticed forgetfulness to the point of making me feel paranoid. I love playing around with words but I found myself, just like Al, searching, forgetting and becoming lost in my sentences. I also have to write things down and the most disturbing of all is that I cannot recollect having for instance opened the tap. I am willing to go through this if it means no more pain but it is just unnerving thinking that you arelosing your marbles. My doctor when I told her said that it had nothing to do with the tablets and that it is probably some psychological problem, which I do not get. I am being weaned of the meth but I am starting to feel the pain creep up on me again. Will be speaking to my doctor as she put me on one less tablet every two months and I have only just started. Not sure however if i am just paranoid? But will notify her anyway. Good to know I am not alone. Good luck Al.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.